Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 16, 2013, 9:38 AM CST for 9 counties in Kansas. It took effect at Nov 16, 2013, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 9:38 AM CST (15:38 UTC)
- In effect from
- Nov 16, 2013, 10:00 AM CST
- Expired
- Nov 16, 2013, 4:55 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS73 KICT 161538 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 938 AM CST SAT NOV 16 2013 KSZ070>072-094>096-098>100-170000- /O.NEW.KICT.WI.Y.0022.131116T1600Z-131117T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 938 AM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH WILL BE COMMON TODAY. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON EAST- WEST ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
474 WWUS73 KICT 162115 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CST SAT NOV 16 2013 KSZ032-033-047>052-067-068-171115- /O.NEW.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 315 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE AFTERNOON. * WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 45 AND 50 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070>072-094>096-098>100-170000- /O.CON.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 315 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER SOUTHEAST KANSAS. * WINDS...SUSTAINED AT 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH WILL BE COMMON. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON EAST TO WEST ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
764 WWUS73 KICT 162255 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 455 PM CST SAT NOV 16 2013 KSZ070>072-094>096-098>100-170000- /O.CAN.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 455 PM CST SAT NOV 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WITH SOUTHWEST WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTHEAST KANSAS HAS BEEN CANCELLED. $$ KSZ032-033-047>052-067-068-171300- /O.CON.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 455 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE AFTERNOON. * WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 45 AND 50 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES/ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 5:26 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 16, 5:26 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 526 AM CST SAT NOV 16 2013 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 240 AM CST SAT NOV 16 2013 WARM AND WINDY WEATHER CONDITIONS EXPECTED FOR TODAY ALONG WITH CHANCES OF PRECIPITATION OVER FAR SOUTHEAST KANSAS. A UPPER LEVEL WAVE CURRENTLY OVER NEW MEXICO WILL RACE NORTHEAST ACROSS THE CENTRAL PLAINS TODAY...WITH SCATTERED SHOWERS/STORMS DEVELOPING AHEAD OF THE UPPER WAVE MAINLY DURING THE MORNING HOURS. MEANWHILE...WINDS COULD FLIRT WITH ADVISORY LEVELS OVER SOUTHEAST KANSAS TODAY BUT LOW CLOUDS MIGHT DAMPEN FULL MIXING POTENTIAL JUST ENOUGH TO KEEP IT BELOW ADVISORY LEVELS. A SECOND MORE POTENT UPPER WAVE CURRENTLY OVER THE NORTHWESTERN STATES WILL RACE EASTWARD ACROSS THE HEARTLAND ON SUNDAY...AND PUSH A COLD FRONT THROUGH KANSAS. NO PRECIPITATION IS EXPECTED WITH THIS SECOND SYSTEM AS MAIN MOISTURE AXIS WILL BE PUSHED WELL EAST OF THE AREA BY THE FIRST UPPER WAVE TODAY. IN THE WAKE OF THE COLD FRONT PASSAGE...DEEP PRONOUNCED MIXING AND DOWNWARD MOMENTUM TRANSFER WILL ALLOW NORTHWEST WINDS TO INCREASE AND LIKELY REACH WIND ADVISORY LEVELS OVER CENTRAL KANSAS ON SUNDAY. SURFACE HIGH PRESSURE WILL BUILD INTO KANSAS ON MONDAY WITH NEAR NORMAL TEMPERATURES AND LIGHTER WIND SPEEDS. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 240 AM CST SAT NOV 16 2013 ANOTHER QUIET WEATHER DAY EXPECTED FOR TUESDAY WITH CHANCES OF RAIN POSSIBLY COMING BACK TO KANSAS ON WEDNESDAY...AFTER THAT IS WHEN BIG WEATHER CHANGES COULD BE HEADING OUR WAY. CONFIDENCE IN THE LONG RANGE MODELS IS LOW FOR LATE NEXT WEEK...HOWEVER THE SYNOPTIC PATTERN THAT SEEMS TO BE TAKING SHAPE WOULD SUGGEST MUCH COLDER AIR VENTURING SOUTHWARD INTO KANSAS ALONG WITH CHANCES OF SNOW POSSIBLE. WE WILL NOT JUMP TOTALLY INTO THE COLDER SOLUTION AT THIS POINT BUT RATHER TRENDS TEMPERATURES DOWNWARD...AND IF THE NEXT 12/24HR MODEL RUNS LEAN THIS WAY EXPECT BIG FORECAST CHANGES FORTH COMING BY LATER SHIFTS FOR THE THURSDAY/FRIDAY PERIOD. JAKUB && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 516 AM CST SAT NOV 16 2013 MAIN AVIATION HAZARD: LOW STRATUS AND GUSTY WINDS TODAY-TONIGHT. SOUTHERLY FLOW AND DEWPOINTS IN THE 50S HAS RESULTED IN IFR/MVFR STRATUS OVER THE FLINT HILLS/SOUTHEAST KS WHICH WILL PERSIST THIS MORNING. THIS WILL IMPACT MAINLY THE CNU TAF SITE. THERE IS SOME POSSIBILITY THAT THE LOW CLOUDS MAY SCATTER OUT THIS AFTERNOON WITH THE VERY STRONG MIXING...BEFORE REDEVELOPING TONIGHT IN THE SOUTHEAST. GUSTY SOUTHERLY WINDS WILL PERSIST ACROSS EASTERN KS TODAY-TONIGHT WITH GUSTS AROUND 30 KT POSSIBLE. SCATTERED LIGHT SHOWERS/ISOLATED THUNDER WILL MOVE ACROSS SOUTHEAST KS THIS MORNING. INCLUDED A VCSH AT CNU. JMC && .FIRE WEATHER... ISSUED AT 240 AM CST SAT NOV 16 2013 VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL AFFECT MUCH OF CENTRAL/SOUTH CENTRAL KANSAS THIS AFTERNOON AS SOUTHWEST WINDS INCREASE. THE FIRE DANGER RISK WILL BE EVEN GREATER FOR SUNDAY AFTERNOON...DUE TO THE COMBINATION OF VERY DRY AIR SPREADING INTO THE REGION AND STRONG NORTHWEST WINDS OF 30 MPH OR GREATER. THIS WILL LIKELY RESULT IN EXTREME GRASSLAND FIRE DANGER LEVELS...THEREFORE A FIRE WEATHER WATCH WILL BE HOISTED FOR CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 47 61 32 / 10 0 0 0 HUTCHINSON 74 46 60 30 / 0 0 0 0 NEWTON 73 47 60 31 / 10 0 0 0 ELDORADO 73 49 61 32 / 20 0 0 0 WINFIELD-KWLD 73 51 63 33 / 20 0 0 0 RUSSELL 72 41 58 26 / 0 0 0 0 GREAT BEND 73 42 59 27 / 0 0 0 0 SALINA 72 45 60 29 / 0 0 0 0 MCPHERSON 73 46 60 30 / 10 0 0 0 COFFEYVILLE 71 56 66 34 / 40 10 10 0 CHANUTE 68 54 64 32 / 30 10 10 0 IOLA 68 53 63 32 / 30 10 10 0 PARSONS-KPPF 70 55 65 32 / 40 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ032-033-047>051-067- 082. &&
Hazardous weather outlook, Nov 16, 5:17 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 517 AM CST SAT NOV 16 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 517 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHEAST KANSAS MAINLY FOR THIS MORNING...STRONG OR SEVERE STORMS ARE NOT EXPECTED. STRONG SOUTH TO SOUTHWEST WINDS GUSTING OVER 35 MPH WILL RESULT IN VERY HIGH FIRE DANGER THIS AFTERNOON OVER CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SUNDAY WITH STRONG NORTHWEST WINDS INCREASING BEHIND THE FRONT. THE COMBINATION OF DRY AIR SPREADING SOUTHWARD...AND THE GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS SUNDAY AFTERNOON. PLEASE SEE LATEST FIRE WEATHER WATCH FOR MORE DETAILS. A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO TAKE SHAPE AND MOVE INTO THE REGION FOR THURSDAY AND FRIDAY. COLDER AIR POURING INTO THE BACK SIDE OF THIS SYSTEM COULD CHANGE THE RAIN OVER TO SNOW...PLEASE CHECK BACK FOR MORE DETAILS AND UPDATES ON THE POTENTIAL OF SNOW AFFECTING SOME OF THE REGION THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:39 AM CST | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more | 12 hr |
| Nov 16, 3:07 PM CST | Red Flag Warning | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 26 hr |
| Nov 16, 3:15 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Elk, Ellsworth and 14 more | 26 hr |
| Nov 16, 5:46 PM CST | Special Weather Statement | ICT | Cowley | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.